Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 30, 2015, 2:18 PM MDT for Logan County, Washington County, Weld County, Colorado. It took effect at Mar 30, 2015, 3:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 2:18 PM MDT (20:18 UTC)
- In effect from
- Mar 30, 2015, 3:00 PM MDT
- Expired
- Mar 30, 2015, 7:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3323 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WWUS85 KBOU 302018 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 218 PM MDT MON MAR 30 2015 ...WARM...DRY AND GUSTY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON IN PARTS OF NORTHEAST COLORADO... A RED FLAG WARNING HAS BEEN ISSUED AS WINDS ARE GUSTING 20 TO 25 MPH...WITH HUMIDITIES LESS THAT 15 PERCENT IN PARTS OF NORTHEAST COLORADO...THESE CONDITIONS ARE EXPECTED TO REMAIN THROUGH LATE AFTERNOON. COZ242-248-249-310100- /O.NEW.KBOU.FW.W.0004.150330T2100Z-150331T0100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- 218 PM MDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST WELD COUNTY...LOGAN COUNTY AND WASHINGTON COUNTY COLORADO. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 242...248 AND 249. * TIMING...THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...SMALL FIRES CAN BLOW UP INTO LARGE SCALE FIRES UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
940 WWUS85 KBOU 310055 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 655 PM MDT MON MAR 30 2015 COZ242-248-249-310200- /O.EXP.KBOU.FW.W.0004.000000T0000Z-150331T0100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- 655 PM MDT MON MAR 30 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE NORTHEAST COLORADO PLAINS... TEMPERATURES HAVE BEGUN COOLING THIS EVENING AND WINDS HAVE TAPERED OFF. EXTREME FIRE BEHAVIOR IS NO LONGER EXPECTED THIS EVENING. ANOTHER WARM DAY IS IN STORE FOR NORTHEAST COLORADO ON TUESDAY. MONITOR THE LATEST FORECASTS FOR ANY WATCHES OR WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 30, 10:50 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 10:50 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1050 AM MDT MON MAR 30 2015 .UPDATE... ISSUED AT 1043 AM MDT MON MAR 30 2015 HAVE UPDATED GRIDS TO INCREASE WINDS AND REDUCE DEWPOINTS NEAR THE WYOMING BORDER. WE SHOULD APPROACH BUT NOT REACH RED FLAG CONDITIONS. SOME GUSTS TO 30 MPH WILL ALSO CONTINUE IN THE MOUNTAINS. TUESDAY THERE WILL BE A DEVELOPING LEE TROUGH IN EASTERN COLORADO WHICH WILL INCREASE SOUTHERLY WINDS...WILL ADDRESS ANY POSSIBLE RED FLAG CONTITIONS WITH AFTERNOON FORECAST. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 402 AM MDT MON MAR 30 2015 DRY AND STABLE AIR OVER OUR AREA TODAY. THERE WILL LIKELY BE BITS OF HIGH CLOUDINESS AT TIMES...ESPECIALLY THE SOUTHERN HALF. MAYBE ENOUGH MOISTURE FOR SOME HIGH BASED CONVECTIVE CLOUDS OVER THE MOUNTAINS AS WELL..BUT NOT MUCH. THERE WILL BE A WEAK WIND SHIFT WITH NORTH TO NORTHWEST WINDS DEVELOPING ON THE PLAINS THIS MORNING...THIS WILL RESTRAIN TEMPERATURES SLIGHTLY BUT IT WILL STILL BE WARMER THAN YESTERDAY. CURRENT FORECAST TEMPS LOOK GOOD...DROPPED MOUNTAIN LOWS SLIGHTLY TONIGHT AS IT LOOKS TO BE MOSTLY CLEAR AND DRY AGAIN. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 402 AM MDT MON MAR 30 2015 ON TUESDAY...THE RIDGE OF HIGH PRESSURE WILL BE OVER COLORADO WITH A MOSTLY DRY AND CONTINUED WARM AIRMASS IN PLACE. TEMPERATURES WL WARM INTO THE UPPER 70S FOR DENVER...THE RECORD IS 81. TUESDAY NIGHT INTO WEDNESDAY THE UPPER RIDGE WILL SHIFT TO THE EAST...WITH THE FLOW ALOFT INCREASING FM THE WEST/SOUTHWEST. A SYSTEM IS PROGGED TO BRUSH ACROSS NORTHERN COLORADO...WITH MOST OF THE ENERGY WELL TO THE NORTH ON WEDNESDAY. IT WILL REMAIN QUITE MILD BUT THE INCREASED CLOUD COVER WILL OFFSET THE TEMPERATURES SOME FM TUESDAY. IT WILL BE BREEZY AS WELL AS A WEAK FRONT PASSES THROUGH NORTHEAST COLORADO. THE INTERACTIVE SOUNDINGS SHOW AN INVERTED V TYPE PROFILE WITH MOST THE MOISTURE AOA 450 MB. MAIN RESULT FM THIS WILL BE MORE GUSTY WINDS AND MAYBE JUST SOME BRIEF LIGHT RAIN SHOWERS. MAIN CHANGE IN THE WEATHER WILL OCCUR THURSDAY INTO FRIDAY AS THE MDLS STILL BRING WHAT NOW APPEARS TO BE A FAIRLY STRONG TROUGH...WITH STRONG QG ASCENT DEVELOPING FM THE WEST ON THURSDAY. THE TROUGH ITSELF IS PROGGED TO MOVING ACROSS COLORADO THURSDAY NIGHT. TEMPERATURES WILL BE MUCH COLDER. RAIN/SNOW MIX THURSDAY AFTN...WL CHANGE TO SNOW LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. SOME SIGNIFICANT ACCUMULATIONS IF IT GETS COLD ENOUGH. THE GFS HAS AN UPPER LEVEL JET ORIENTED FM SOUTHWEST TO NORTHEAST ACROSS COLORADO ON THURSDAY WITH GOOD MID LEVEL INSTBY. NORTHERN COLORADO ON THE COLD SIDE OF THE JET IF THIS SOLUTION PANS OUT. WL KEEP CHC POPS THROUGH FRIDAY AS WELL. THE AIRMASS WILL BE DRIER OVER THE WEEKEND AS THIS SYSTEM SHIFTS TO THE EAST AND A RIDGE OF HIGH PRESSURE TRANSLATES OVER CO. TEMPERATURES WILL START TO RECOVER AT THAT TIME AS WELL. && .AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 402 AM MDT MON MAR 30 2015 VFR THROUGH TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RTG SHORT TERM...GIMMESTAD LONG TERM...COOPER AVIATION...GIMMESTAD
Hazardous weather outlook, Mar 30, 10:42 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1042 AM MDT MON MAR 30 2015 COZ030>051-310445- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1042 AM MDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE AND A DRY AIRMASS WILL PRODUCE ANOTHER SUNNY DAY. TEMPERATURES WILL RISE INTO THE 70S ON THE PLAINS AND 50S TO LOWER 60S IN THE MOUNTAINS. HIGHER ELEVATIONS WILL SEE SOME WIND GUSTS TO 30 MPH...WHILE THE PLAINS WILL HAVE SOME GUSTS NEAR 25 MPH NEAR THE WYOMING BORDER. HUMIDITIES IN WINDY AREAS ON THE PLAINS WILL DROP INTO THE TEENS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY WARM AND DRY CONDITIONS WILL CONTINUE ON TUESDAY. A DEEPENING SURFACE TROUGH MAY INCREASE SOUTHERLY WINDS...WHICH MAY INCREASE FIRE DANGER ACROSS THE NORTHEAST PLAINS. A WEAK SYSTEM WILL BRUSH ACROSS COLORADO ON WEDNESDAY TO INCREASE WINDS AND BRING A SLIGHT CHANCE OF HIGH BASED SHOWERS IN THE AFTERNOON. A STRONGER SYSTEM IS EXPECTED TO MOVE INTO THE REGION THURSDAY INTO FRIDAY. TEMPERATURES WILL BE MUCH COOLER WITH A CHANCE OF SNOW IN THE MOUNTAINS ALONG WITH A CHANCE OF RAIN AND SNOW OVER THE NORTHEAST PLAINS. IT WILL BE DRIER AND WARMER BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RTG/KRIEDERMAN
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.